Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

September 4, 2021Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Sep 4, 2021, 1:13 PM EDT for Miami-Dade County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2021, 1:13 PM EDT (17:13 UTC)
Expired
Sep 4, 2021, 1:45 PM EDT
In force
32 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 20 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 845 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
845 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

832 
WWUS82 KMFL 041713
SPSMFL

Special Weather Statement
National Weather Service Miami FL
113 PM EDT Sat Sep 4 2021
 
FLZ073-074-173-174-041745-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
113 PM EDT Sat Sep 4 2021

...Strong thunderstorms will impact portions of central Miami-Dade
County through 145 PM EDT...

At 113 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 8 miles west of
Intersection Krome And Kendall Drive to The Redland to near Florida
City. Movement was northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Homestead, Homestead Miami Speedway, Black Point, Homestead General
Airport, The Redland, Turkey Point, Kendall, Florida City, Homestead
Base, Naranja, Richmond West, Richmond Heights, Country Walk, Kendale
Lakes, Leisure City, Palmetto Bay, Cutler Bay, Zoo Miami, Goulds and
The Hammocks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2527 8059 2548 8069 2562 8074 2584 8047
      2562 8032 2534 8022 2533 8026 2534 8025
      2535 8027 2533 8027
TIME...MOT...LOC 1713Z 245DEG 11KT 2565 8060 2553 8052 2537 8046 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

SB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 4, 10:09 AM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Sep 4, 10:09 AM EDT, 3 hours 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
1009 AM EDT Sat Sep 4 2021

...Localized flooding and strong wind gusts possible with storms
later today in the east coast metro and Lake Okeechobee region...

.UPDATE...
No major changes to the forecast this morning as the unsettled
pattern is expected to continue today. 12z MFL sounding has a
precipitable water value near 2 inches with slightly more
favorable mid-level lapse rates which could enable some stronger
convection later today. Slightly weaker low level WSW flow could
permit the Atlantic sea breeze to progress a bit more inland today
allowing it to serve as not only a focus for convection but also
as an initiating boundary that will see convection slowly move
eastward from it towards the east coast metro areas. The slow
movement, abundant moisture, and supporting environment do create
concern for urban flooding this afternoon and evening along the
east coast. The lapse rates in modified soundings also create some
concern for strong downburst winds compared to yesterday which
will need to be monitored through the day. Previous forecast
philosophy is on track with only minor edits made to the forecast
grids based off observed trends and the latest high-resolution
guidance for the day. No additional updates are anticipated
through midday. Have a wonderful Saturday!

&&

.PREV DISCUSSION... (Issued 730 AM EDT Sat Sep 4 2021)

AVIATION(12Z TAFS)...
Generally VFR though morning convection around APF will spread
eastward towards the Atlantic terminals by afternoon with bouts of
sub-VFR possible. Generally light westerly winds continue,
resulting in slow moving storms that will linger longer in the
vicinity of the terminals. Short-fused AMDs likely will be needed.

PREV DISCUSSION... (Issued 228 AM EDT Sat Sep 4 2021)

SHORT TERM (Today through Sunday)...

Models and satellite data show high pressure now building across the
SE CONUS and the eastern seaboard in the wake of a departing mid
level trough. An associated sfc boundary is being left behind and is
now semi-stationary around central Florida, along with a meso-low
near the Bahamas now sliding west towards the peninsula. Meanwhile,
weakening high pressure over the GOMEX continues to slowly drift
southward, and helping in keeping the weak westerly flow in place
across SoFlo today.

The overall synoptic scenario will again favor widespread showers,
with better chances over interior and east coast areas. MFL Sounding
and model PWATs remain around 2 inches through the short term, which
combined with the aforementioned meso-low, will support a few strong
thunderstorms this afternoon and early evening. And as in the
previous days, the prevailing weak steering flow will result in slow
moving, or even stationary storms, with high rainfall rates. Thus,
expect the localized flooding potential to continue today. Afternoon
convection could be further enhanced by the dominant Gulf coast sea
breeze as it pushes inland. Main hazards with any thunderstorm will
be lightning, funnel clouds, strong wind gusts, and heavy rainfall.
Heavy downpours occurring over already saturated soil from previous
rain will exacerbate the potential for localized flooding at times.

Model solutions show fair agreement in keeping the aforementioned
frontal boundary lingering over central Florida on Sunday.
Meanwhile, high pressure over the west Atlantic begins to strengthen
and gradually backing winds over the Atlantic coastal waters to a
more SW/S flow. This will push the best chances for convection over
the Lake region and the Atlantic metro areas of SoFlo. Slightly
drier air begins filtering aloft as the synoptic features mentioned
before begin to weaken. Thus, a modest drop in POPs is expected for
Sunday afternoon with most areas in the 45-55 percent range.

The hot temperatures continue despite the active weather pattern.
Expect afternoon highs to remain in the upper 80s to lower 90s
across much of SoFlo, along with heat index values reaching triple
digits.

LONG TERM (Sunday Night through Friday)...

The mid to upper level trough that has been dominating the weather
pattern across South Florida over the past several days will
gradually begin to weaken and slowly lift off to the northeast
during the early portion of next week. At the same time, high
pressure from the southeast will be gradually building into the
region especially on Tuesday and Wednesday. This will help to
gradually turn the wind flow around to the south southeast,
however, the flow will still remain rather weak. With plenty of
lower level moisture remaining in place, the chances of showers
and thunderstorms will continue as well. Convection will remain
driven by the sea breezes with the greatest chances occurring
over the interior and Lake Okeechobee region each afternoon and
evening. A strong thunderstorm or two cannot be ruled out during
this time frame. The potential for localized flooding will also
remain in place due to the slow motion of thunderstorms and heavy
downpours. High temperatures through the middle of the week will
remain on the warm side as they will rise into the lower 90s
across most areas of South Florida.

Moving towards the end of next week, the latest guidance shows
another mid level trough digging into the eastern portion of the
country. This will help to suppress the ridge of high pressure
back off to the south and winds will shift around to a weak south
to southwesterly flow across South Florida. With ample moisture
remaining in place, convection will continue to be sea breeze
driven during this time frame. The greatest chances of showers and
thunderstorms will shift towards the east coast metro areas during
the afternoon and evening hours due to the south to southwesterly
flow returning. Since the steering flow will remain rather week,
localized flooding across the east coast metro areas will remain
possible due to slow motion of thunderstorms with heavy downpours.
High temperatures will remain on the warm side for the end of the
week as they will rise into the lower 90s across most areas.

MARINE...

The prevailing light to moderate WSW will continue today, then begin
to shift to a more SW/S flow on Sunday across the Atlantic coastal
waters. Generally benign marine conditions expected outside of
shower and thunderstorm activity. A minor east swell from distant
Hurricane Larry is shown on NWPS latest runs, which seem to reach
the Palm Beach and Broward coastal waters by Tuesday night. Its
still too early to determine what specific impacts, if any, this
swell could bring. Thus, the situation will continue to be closely
monitored during the next few days.

BEACHES...

A moderate rip current risk remains over the Gulf Coast beaches of
South Florida due to a persisting westerly wind regime. This risk
should decrease on Sunday as the west wind subsides and begins
shifting to a more southerly flow.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  92  77  92 /  30  50  10  50
West Kendall     75  93  75  93 /  30  50  10  40
Opa-Locka        76  93  76  92 /  30  50  10  50
Homestead        75  91  75  91 /  20  40  10  40
Fort Lauderdale  76  90  77  91 /  30  50  10  50
N Ft Lauderdale  76  91  77  91 /  30  50  10  50
Pembroke Pines   76  91  76  91 /  30  50  10  50
West Palm Beach  75  91  75  92 /  30  50  10  50
Boca Raton       76  90  76  91 /  30  50  10  50
Naples           77  89  77  89 /  20  30  10  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...RAG

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 4, 9:57 AM EDT, 3 hours 16 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
957 AM EDT Sat Sep 4 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
957 AM EDT Sat Sep 4 2021

...Localized flooding possible with showers and storms...
...Gulf Beaches: Moderate Rip Current Risk...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a moderate risk of rip currents along the Gulf
Coast beaches.

Thunderstorms: scattered to numerous thunderstorms expected today
with frequent lightning, localized flooding, and locally gusty winds.

Waterspouts: A few waterspouts are possible with showers and storms,
mainly over the local waters.

Flooding: Localized flooding from repeated rounds of showers and storms
will be possible along the east coast metro areas and the Lake region.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Scattered showers and thunderstorms will continue through the rest
of the forecast period, with locally gusty winds, frequent lightning,
and heavy rainfall and flooding possible.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

In the hours before

Special weather statement, Sep 4, 12:29 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Miami FL
1229 PM EDT Sat Sep 4 2021

FLZ070-071-073-075-174-041700-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
1229 PM EDT Sat Sep 4 2021

...Strong thunderstorms will impact portions of southeastern Collier,
Mainland Monroe and western Miami-Dade Counties through 100 PM EDT...

At 1229 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Fortymile Bend to near Mahogany Hammock. Movement
was east at 10 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
The Redland, Loop Road EE Center, Everglades National Park,
Dade-Collier Training Airport, Fortymile Bend, Royal Palm Ranger,
Shark Valley Obs Tower, Mahogany Hammock, Pa-Hay-Okee Overlook and
Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2586 8109 2596 8066 2520 8050 2521 8057
      2522 8056 2523 8052 2524 8054 2523 8054
      2524 8055 2518 8061 2518 8062 2520 8060
      2519 8063 2518 8063 2519 8066 2521 8074
      2517 8094
TIME...MOT...LOC 1629Z 260DEG 10KT 2579 8087 2529 8076

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RAG
Special weather statement, Sep 4, 1:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
113 PM EDT Sat Sep 4 2021

FLZ073-074-173-174-041745-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
113 PM EDT Sat Sep 4 2021

...Strong thunderstorms will impact portions of central Miami-Dade
County through 145 PM EDT...

At 113 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 8 miles west of
Intersection Krome And Kendall Drive to The Redland to near Florida
City. Movement was northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Homestead, Homestead Miami Speedway, Black Point, Homestead General
Airport, The Redland, Turkey Point, Kendall, Florida City, Homestead
Base, Naranja, Richmond West, Richmond Heights, Country Walk, Kendale
Lakes, Leisure City, Palmetto Bay, Cutler Bay, Zoo Miami, Goulds and
The Hammocks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2527 8059 2548 8069 2562 8074 2584 8047
      2562 8032 2534 8022 2533 8026 2534 8025
      2535 8027 2533 8027
TIME...MOT...LOC 1713Z 245DEG 11KT 2565 8060 2553 8052 2537 8046

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 12:29 PM EDTSpecial Weather StatementMFLMonroe31 min
Sep 4, 2:34 PM EDTSpecial Weather StatementMFLPalm Beach26 min
Sep 4, 2:39 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Sep 4, 2:44 PM EDTAreal Flood AdvisoryMFLBroward2 hr
Sep 4, 2:46 PM EDTSpecial Weather StatementMFLBroward29 min
Sep 4, 2:51 PM EDTSpecial Marine WarningMFL24 min
Sep 4, 2:52 PM EDTAreal Flood AdvisoryMFLMiami-Dade113 min
Sep 4, 2:54 PM EDTSpecial Marine WarningMFL36 min
Sep 4, 3:03 PM EDTSpecial Weather StatementMFLPalm Beach27 min
Sep 4, 3:17 PM EDTSpecial Weather StatementMFLBroward43 min
Sep 4, 3:25 PM EDTSpecial Weather StatementMFLBroward35 min
Sep 4, 3:29 PM EDTSevere Thunderstorm WarningMFLBroward13 min
Sep 4, 3:30 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade2 hr
Sep 4, 4:17 PM EDTSpecial Weather StatementMFLPalm Beach28 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.